Ask an expert
Question

06 Aug 2008

My friend
I am worried about my friend. She is talking about " ending it all" . She had two big ops in two years and she is still in a lot of physical pain. She is on all kinds of meds including ciprelax. She has a lot of emotional issues and she has been to therapy over the years. Her gandmother commited suicide. I am scared that my friend will do it too. I don' t know how to help her and I feel panicky when she is really down and talks about " ending it all"  What am I to do?!
Answer 454 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Pain makes depression wose, depression makes pain worse. But with proper expertise, depression AND pain can be properly controlled. Effective therapy raely takes "years" but the old-fashuioned analytical type is endless as well as worthless. A family history of suicide increases her risks. Talk with her calmly, maybe if ( as you imply ) her mood varies, at one of her slightly better times, and urge her to see a fresh psychiatrist for a second opinion and assessment with regard to better treatment of her depression, better management of her pain, and effective psychotherapy like CBT rather than the sort that mutters on forever without really getting anywhere. And urge her to tell her therapist, quickly, and whoever is prescribing the Cipralex, about her suicidal impulses.
As annie says, emphasize to her how much she means to you and others, and how you want her to be properly treated so she can get better.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.